A sum rule for the dispersion relations of the rational Harper equation

Y. Last*, M. Wilkinson

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

30 Scopus citations

Abstract

The authors derive an exact sum rule satisfied by the dispersion relations of the commensurable case of Harper's equation (1955). They use this result to derive a lower bound for the total bandwidth of the spectrum and to provide a stronger analytical justification for a result due to Thouless (1990) concerning the total bandwidth when the commensurability is a high order rational.

Original languageAmerican English
Article number033
Pages (from-to)6123-6133
Number of pages11
JournalJournal of Physics A: Mathematical and General
Volume25
Issue number22
DOIs
StatePublished - 1992
Externally publishedYes

Fingerprint

Dive into the research topics of 'A sum rule for the dispersion relations of the rational Harper equation'. Together they form a unique fingerprint.

Cite this